My 2 1/2 year old boy was just diagnosed with a yeast infection two days ago (the rash started about a week ago, though). He was prescribed Nystatin cream which I was told to apply when he was clean and dry at every diaper change. I was also told to keep him clean, dry, and let him run around in training undies instead of diapers (which has really forced us to get serious about the potty training, as well!)
My problem is that it seems as though it has not improved since we started the medicated cream and has actually gotten worse, as far as spreading and the amount of discomfort he is expressing! I was wondering if anyone could tell me how long it took when using this cream to see some improvement and/or to resolve completely? Also, I have seen some posts that say that some children have been prescribed and ORAL form of Nystatin. Does anyone know why a pedi would prescribe one over the other and if anyone has seen better results with a certain method?
Also, my boy has a twin sister and I bathe them together all the time. When we were at the dr for my son, she advised me to not bathe them together anymore until the rash resolved. Well, later that day, I noticed the same sort of rash appearing on her labia. I am now putting the Nystatin on her, as well, and was trying to figure out if it is still imperitive that I bathe them seperately since she obviously already has the infection as well.
My last question is if anyone knows of any topical methods to relieve itching/pain for my son? It's breaking my heart to see him in so much discomfort and I don't think that the Nystatin is doing anything for that aspect of it.
Any advice and/or experience that anyone could share would be much appreciated!!!!!!!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.